| Catalog Number |
0115808 |
| Medical Device Problem Codes |
Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Pain (1994); Injury (2348); Disability (2371)
| Date of Event |
01/21/2013
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol modified kugel patch (device #3).Additional emdrs were submitted to represent the bard/davol modified kugel patch (device #1) and the bard/davol perfix plugs (device #2 & device #4).Should additional information be provided a supplemental emdr will be submitted.Not returned.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol composix kugel on (b)(6) 2011, perfix plug (rt indirect inguinal) and modified kugel patch (rt inguinal) on (b)(6) 2012, modified kugel patch (lt inguinal) and perfix plug (lt inguinal) on (b)(6) 2012.As reported, the patient is making a claim for an adverse patient outcome against the perfix plug (rt indirect inguinal), modified kugel patch (rt inguinal), modified kugel patch (lt inguinal) and perfix plug (lt inguinal).It is alleged that the patient sustained unspecified injuries on (b)(6) 2013.Attorney also alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.¿ it is also alleged that the patient experienced emotional distress and the device was defective.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol composix kugel on (b)(6) 2011, perfix plug (rt indirect inguinal) and modified kugel patch (rt inguinal) on 05-apr-2012, modified kugel patch (lt inguinal) and perfix plug (lt inguinal) on (b)(6) 2012.As reported, the patient is making a claim for an adverse patient outcome against the perfix plug (rt indirect inguinal), modified kugel patch (rt inguinal), modified kugel patch (lt inguinal) and perfix plug (lt inguinal).It is alleged that the patient sustained unspecified injuries on (b)(6) 2013.Attorney also alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.¿ it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided:
(b)(6) 2011 - patient was diagnosed with umbilical hernia thereby underwent laparoscopic repair with implant of composix kugel (device 1).Per op notes, ¿incision was made just below the hernia sac.The hernia sac contained preperitoneal fat was reduced.The sac was excised and removed.A composix kugel (device 1) was placed and tacked.¿
(b)(6) 2012 - patient was diagnosed with right inguinal hernia thereby underwent open repair with implant of perfix plug (device 2) and modified kugel hernia patch (device 3).Per op notes, ¿transverse incision was made in right groin.The cord structures were identified and mobilized.An indirect hernia was identified and resected.A modified kugel hernia patch (device 3) was placed and sutured.A direct hernia sac was identified and resected.A perfix plug (device 2) was placed and sutured.¿
(b)(6) 2012 - patient was diagnosed with left inguinal hernia thereby underwent open repair with implant of modified kugel hernia patch (device 4) and perfix plug (device 5).Per op notes, ¿a left groin incision was made.An indirect hernia sac was identified and resected.A modified kugel hernia patch (device 4) was placed and sutured.A direct hernia sac was identified and resected.A perfix plug (device 5) was placed and sutured.¿
(b)(6) 2013 - patient was diagnosed with chronic right groin inguinodynia/pain and adhesions thereby underwent laparoscopic converted to open repair with excision of perfix plug (device 2) and modified kugel hernia patch (device 3).Per op notes, ¿on the right inguinal region, a plug (device 2) was densely adherent to the vas deferens and cord structures were taken down.Another mesh (device 3) was densely adherent to the coopers ligament were taken down.Two meshes (device 2 and 3) were freed up and excised.Extensive scarring was noted and removed.Once all the mesh was excised.Two nerves were identified and divided.The genitofemoral nerve was transected.The skin was closed with sutures.¿.
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum:
h11: this supplemental emdr is submitted to document additional information provided and to correct the date of implant and pma/510(k) number.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-feb-2012) is considered to be a best estimate.Updated fields: a2, b4, b5, b6, b7, d3, d4 (product catalog no., corporate lot.No., udi no., expiry date), g3, g6, h2, h4, h6, h10, h11.Corrected fields: b3 (date of implant), g4 (pma/510(k)).This supplemental emdr represents the modified kugel hernia patch (device 4).Additional supplemental emdrs were submitted to represent the modified kugel hernia patch (device 3) and perfix plugs (device 2 and 5).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.